started cytomel less than a week ago - weird side effects?

Options
hi all,

i saw a naturopath a little less than a week ago and he started me on 5mcg cytomel 2x daily in addition to my 175mcg levo. i'm also taking selenium and d3. we skipped the b vitamins because my tummy is sensitive to them.

i take the levo, 1x cytomel, and 1x selenium an hour+ before eating breakfast. i take the 2nd cytomel and selenium around 2pm, an hour after eating and don't eat anything for at least an hour+ after taking the pills. drinking 2+ litres of water a day.

with no changes in eating or exercise, and no explanation from my cycle, i'm up over 2 pounds. i'm not exactly constipated, but it is much harder to go with regularity. i have odd breast tenderness and i'm noticing sprouts of a moustache that i haven't seen before. i'm absolutely starving at very odd times, and find it hard to eat at others (typically when i 'need' to eat to work around my dosing schedule.) my hair loss has almost completely stopped, so that's great. but these other side effects are definitely not great.

does anyone have any insight into what this might all be about? should i wait a bit longer before contacting my doctor? any thoughts would be appreciated!

Replies

  • editorgrrl
    editorgrrl Posts: 7,060 Member
    Options
    Contact your doctor immediately.

    Cytomel (liothyronine sodium) is synthetic T3, and the only known side effects are an allergic reaction to a binder or filler in the pill itself, or hyperthyroidism—which can affect your bowels & menstruation. When my endocrinologist added Cytomel, he reduced my Synthroid.
  • iwantmydenimback
    iwantmydenimback Posts: 194 Member
    Options
    interesting. i was wondering about the fact that he didn't reduce my levo dose.

    i'm definitely not having any allergic reaction symptoms - no difficulty breathing, swelling, rashes, racing heart, etc. but now that i reread my list, it does sound like some hyper symptoms. i'll get in touch with my doctor asap.
  • Fuzzipeg
    Fuzzipeg Posts: 2,300 Member
    Options
    I am pleased you're going back for a review. It is not always easy to know an allergy reaction. Maize starch used as a filler/binder can upset people with hypothyroid issues. This would probably have shown up with your t4 preparation. Maize reactions are less common than those to soy but its up there on the lists. After all the physical problems this was my first dietary issue.
  • toadqueen
    toadqueen Posts: 592 Member
    Options
    I just started cytomel a couple of weeks ago and have not noticed any of the symptoms you wrote about. I am only taking 5mcg in the morning. I was not aware that maize starch was a component. I am sensitive to corn as well as soy and a bunch of other things. Thanks for the info fuzzipeg.